Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is uric acid level of 8.9 a cause for concern?

Answered by
Dr.
Dr. Kampana

General & Family Physician

Practicing since :2011

Answered : 620 Questions

default
Posted on Wed, 8 Mar 2017 in Internal Doctor Category
Question: I had a knee pain (Right Leg) started since last few weeks.
Uric Acids Content shows 8.9 in this month report.
doctor
Answered by Dr. Kampana 48 minutes later
Brief Answer:
Ibuprofen, diet, orthopedician if symptoms persists.

Detailed Answer:
Hi,

Thanks for your query.

I understand your concern. Normal uric acid levels are 3.5 and 7.2 mg/dL. It may be related to attacks of gout or the development of kidney stones. But most people with high uric acid levels don't have any symptoms or related problems.

Usually the first joint to be affected in Gout is the great toe. It can also affect the knee, hands, toes, ankles and wrists.

Gout knee should be considered when the knee suddenly becomes hot, painful, red and swollen. According to your symptoms it is there from few weeks, so Gout knee is unlikely. But there are other causes such as Osteoarthritis that is wear and tear of knee joint which can cause knee pain.

You can try home remedies such as pain killer like ibuprofen. Elevate your joint to help reduce swelling and avoid strenuous activity. Ice packs also help relieve pain. Avoid foods such as meat, alcohol, seafood, oily fish, pulses and spinach. Fruits like banana, apple, pineapple.

In case your symptoms persists or worsens it is best to meet a orthopedician for further examination and treatment.

I hope this answered your query.

With regards,
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Osteoarthritis

doctor1 MD

I had an mri completed and the found degerative changes in the lower spine with osteopyte formation and narroewing in some areas I also have a right shoulder pain and neck pain with a drooping eye which they found no explanation for. Does this mean i have osteoarthritis of the spine?

doctor1 MD

I recently had an ECG after an abnormal EKG. The ECG showed vent. rate 108bpm Sinus tachycardia, PR interval 158 ms, possible left atrial enlargement, QRS duration 88 ms , nonspecific ST abnormality, QT/QTc 368/493 ms, abnormal ECG, P-R-T axes 70 48 58 and prolonged QT. The cardiologist didn t seem very concerned and felt the abnormality was because of the medication I was taking - remeron for sleeping; I suffer from chronic insomnia. I have been on this medication for over two years and have never had any side effects or problems with it. In the past three-four months, however, I have been experiencing chest pains, some severe which is why I went to my physician to get the first EKG which showed a fast heart beat and was referred to the cardiologist for an ECG, EKG and a stress test. I was only on the treadmill for maybe 4 1/3 minutes before I experienced SOB and chest pains. They repeated the ECG and I was told it was abnormal and to discuss my medications with my psychiatrist and that I had nothing to worry about. When I see abnormal ECG, EKG and am taking nitro tablets with a family history of heart disease (father COPD, CHF and angioplasty; grandfather died of a heart attack), I have a tendency not to believe the doctor. I have not even been contacted by my physician for a follow-up visit. Should I be concerned. Cancer also runs in my family; my father died of colon, liver CA and I am breast cancer survivor. I d appreciate your comments. Should I seek another opinion? Thanks, Mary Kopco YYYY@YYYY I am a 61 y.o. white female, 137 lbs w/ hx of cancer (bilateral mastectomy and hysterectomy for CA of uterus), osteoporosis and osteoarthritis, high cholesterol (328), allergic to any statin drugs, being treated with Zetia 10 mg 1 x/day. Presently taking nitro tabs for chest pain, oxybutityn for overactive bladder, clonazepam 1mg 3x/day for anxiety and depression. I look forward to your response. Thank you.

doctor1 MD

I am 53 yr old female, 5 5 weight 170 experienced pain in upper abdomen, under breasts like a tightening that spread up to shoulders tried walking, sitting, lying down, deep breathing to relax, then a sudden feeling of coolness radiated from my midsection down to groin and out arms. Have been experiencing severe leg cramping prior to this. I am a smoker. Have osteoarthritis. Could this be a deep vein issue?

doctor1 MD

My nose burns and hurts every time I yawn. I am also experiencing uncontrollable, painful watering eyes which has been happening more frequently. The watering is so painful I have to pull over if driving. It happens more when I go indoors from being outside, or if I look at something bright, but it can really happen any time. I am on amitryptiline and prednisolone but symptoms started a long time before I was on the medication. I am a 29-yr-old woman, slightly overweight. Scheuermann s Disease and scoliosis, dyshidrotic eczema, latex allergy, ligamentous laxity/multidirectional joint instability (suspected Ehlers-Danlos), congenital hypoplasia of several joints and resulting osteoarthritis, multiple open joint reconstructions to shoulders, TMJs and wrists. Previously long-sighted, now short-sighted of increasing severity, prescription changing every 6 months for four years. Family history of ear and sinus problems requiring surgery.

doctor1 MD

I had routine bloodwork done and all tests came back normal except for a raised ferratin 575. When tested again 6 weeks later it came back at another high value 445. No other tests for inflammation were done. CBC with differential all normal. I'm...

doctor1 MD

I ,ve had arthritis degenerative lumbosacral degenerative disc disease with strain for many years, recently I developed arthritis is the spine, and subsequently spinal stenosis . Are the 3 health issues relater and how? For example can one lead...

doctor1 MD

Doctor, I just started to feel pain around my right knee when I walk .if I put to much pressure on that knee my leg will buckle . While sitting to put on my socks and shoes and cross by left leg over by right knee the knee is painful,when I take...